Alert archive / Florida / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 145, NWS Tallahassee, FL

June 22, 2020Jefferson County, Leon County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 22, 2020, 6:46 PM EDT for Jefferson County, Leon County, Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2020, 6:46 PM EDT (22:46 UTC)
Expired
Jun 22, 2020, 7:30 PM EDT
In force
44 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jefferson County, FL, Leon County, FL

The radar

The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 6:50 PM EDTTSTM WND GST 412 E Macon Community Par, FLMESONET STATION 1296W 2.0 SW KILLEARN ESTATES (WEATHERSTEM) GUSTED TO 41 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2020-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2020-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

869 
WUUS52 KTAE 222246
SVRTAE
FLC065-073-222330-
/O.NEW.KTAE.SV.W.0145.200622T2246Z-200622T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
646 PM EDT Mon Jun 22 2020

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Northwestern Jefferson County in Big Bend of Florida...
  Northeastern Leon County in Big Bend of Florida...

* Until 730 PM EDT.

* At 646 PM EDT, a severe thunderstorm was located over Tallahassee,
  moving east at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  northwestern Jefferson and northeastern Leon Counties, including
  the following locations... Ralford Greenway, Macon Community Park,
  Tallahassee Memorial Hosp, Miccosukee, Killearn Estates, Chaires,
  Lake Ella, Waukeenah, Tallahassee Mall and State Capital Complex.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.

&&

LAT...LON 3043 8435 3057 8435 3066 8391 3040 8395
TIME...MOT...LOC 2246Z 269DEG 19KT 3049 8427 

HAIL...<.75IN
WIND...60MPH
 
$$

42-DVD
2 follow-up statements
533 
WWUS52 KTAE 222301
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
701 PM EDT Mon Jun 22 2020

FLC065-073-222330-
/O.CON.KTAE.SV.W.0145.000000T0000Z-200622T2330Z/
Jefferson FL-Leon FL-
701 PM EDT Mon Jun 22 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHWESTERN JEFFERSON AND NORTHEASTERN LEON COUNTIES...

At 701 PM EDT, a severe thunderstorm was located near Tallahassee,
moving east at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Tallahassee, Ralford Greenway, Apalachee Regional Park, Indian Head
Acres, Chaires Crossroads, Festus, Tallahassee Memorial Hosp, Baum,
Maclay State Gardens, Killearn Lakes, Miccosukee, Capitola, Moccasin
Gap, Killearn Estates, Fallschase, Chaires, Jarrott, Waukeenah,
Bradfordville and Lloyd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.

&&

LAT...LON 3042 8426 3058 8428 3066 8391 3040 8395
TIME...MOT...LOC 2301Z 267DEG 20KT 3050 8416 

HAIL...<.75IN
WIND...60MPH
 
$$

42-DVD
930 
WWUS52 KTAE 222322
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
722 PM EDT Mon Jun 22 2020

FLC065-073-222332-
/O.EXP.KTAE.SV.W.0145.000000T0000Z-200622T2330Z/
Jefferson FL-Leon FL-
722 PM EDT Mon Jun 22 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEFFERSON AND
NORTHEASTERN LEON COUNTIES WILL EXPIRE AT 730 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.

LAT...LON 3042 8426 3058 8428 3066 8391 3040 8395
TIME...MOT...LOC 2322Z 269DEG 19KT 3050 8403 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:09 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 22, 4:09 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
409 PM EDT Mon Jun 22 2020

.NEAR TERM [Through Tuesday]...

Moist southerly low-level flow and mid-level southwesterly flow east
of an upper trough axis has advected deeper moisture into the
western half of the forecast area this afternoon. This has led to
fairly decent storm coverage across the western counties extending
down to the western coastal waters. Heading into tonight, guidance
shows convection diminishing in a typical summertime, diurnal
fashion after sunset. Lows will generally be in the low to mid 70s.

For Tuesday, deep moisture overspreads the area with a high coverage
of showers and thunderstorms expected for most of the area with the
exception of the far southeast big bend farthest away from the
influence of the upper trough. A few stronger storms with gusty
winds cannot be ruled out given slightly above average mid level
flow for this time of year and CAPE around 3000 j/kg. Highs will
generally be around 90.

.SHORT TERM [Tuesday night through Wednesday night]...

Another active day is expected on Wednesday with similar synoptic
conditions in place compared to Tuesday. A few stronger storms with
gusty winds remain possible on Wednesday. Highs will generally range
form the mid 80s to low 90s with overnight lows in the low to mid
70s.

.LONG TERM [Thursday Through Monday]...

Upper level troughing and deep layer moisture remain in place on
Thursday which should yield another day of scattered convection
across the area. Some drier air is expected to work into the area
for Friday and Saturday, resulting in lower rain chances. Moisture
may increase somewhat again for Sunday into early next week with
near average rain chances around 30-50%.

&&

.AVIATION...

[Through 18z Tuesday] Scattered thunderstorms near DHN and ECP this
afternoon will diminish after sunset. Mainly VFR conditions are
expected to prevail outside of thunderstorms.

&&

.MARINE...

Southwest winds of 10 to 15 knots will prevail through Wednesday
with mainly 10 knots or less after Wednesday for the remainder of
the period. Seas will mostly be in the 1 to 2 foot range, except
locally higher in and near thunderstorms.

&&

.FIRE WEATHER...

Red flag conditions are not expected for the next several days.

&&

.HYDROLOGY...

A seasonably wet pattern is expected through Thursday with an
increased chance of daily afternoon showers and thunderstorms.
Localized pockets of heavy rain are possible, but flooding is not
expected to be a widespread concern.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  91  72  91  72 /  10  60  20  70  20
Panama City   77  88  76  88  75 /  30  60  30  60  20
Dothan        71  89  71  86  70 /  20  80  40  80  30
Albany        73  91  72  89  71 /  20  80  40  80  30
Valdosta      72  91  72  91  71 /  10  60  10  70  20
Cross City    73  91  74  91  74 /  10  30  10  30  10
Apalachicola  76  87  76  87  76 /  20  40  20  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...DVD
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...DVD
MARINE...DVD
FIRE WEATHER...DVD
HYDROLOGY...DVD

In the hours before

Special weather statement, Jun 22, 6:03 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
603 PM EDT Mon Jun 22 2020

FLZ014-015-026-114-115-127-222300-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Inland Gulf FL-
Coastal Franklin FL-Coastal Gulf FL-
603 PM EDT Mon Jun 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR GULF...SOUTHWESTERN WAKULLA...
SOUTHERN LIBERTY AND FRANKLIN COUNTIES UNTIL 700 PM EDT/600 PM
CDT/...

At 602 PM EDT/502 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles northeast of Mexico
Beach to 31 miles southwest of St George Island. Movement was east at
40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Carrabelle, Eastpoint, Apalachicola, St George Island, Port St. Joe,
Franklin, Wewahitchka, Carrabelle Beach, East Camp, Honeyville, Royal
Bluff, Eleven Mile, St George Island St Pk, Odena, Indian Pass,
Beverly, Milltown, Poplar Camp, Kern and Bay City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2962 8530 2984 8534 3011 8525 3020 8468
      3009 8465 3003 8459 3000 8452 2998 8452
      3000 8446 2997 8445 2999 8444 2997 8436
      2997 8435 2998 8436 2997 8429 2987 8429
      2981 8450 2968 8467 2958 8486 2952 8505
TIME...MOT...LOC 2202Z 252DEG 33KT 2999 8532 2927 8510

42-DVD
Special weather statement, Jun 22, 6:07 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
607 PM EDT Mon Jun 22 2020

FLZ017-222245-
Leon FL-
607 PM EDT Mon Jun 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LEON COUNTY UNTIL
645 PM EDT...

At 607 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tallahassee Comm College, or near Tallahassee, moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Tallahassee, Florida A And M, Tallahassee Comm College, Florida State
University, Doak Campbell Stadium, Lake Bradford, Macon Community
Park, Gaither Community Center, Lake Munson, Tallahassee Memorial
Hosp, Lake Ella, Tallahassee Mall, Tallahassee Regional A/P, State
Capital Complex, Governors Square Mall, Springsax Park, Belair, Levy
Park, Indian Head Acres and Andrew.

LAT...LON 3037 8447 3046 8445 3046 8444 3047 8443
      3047 8442 3048 8440 3051 8440 3052 8439
      3050 8423 3032 8427
TIME...MOT...LOC 2207Z 277DEG 12KT 3043 8437

42-DVD
Special weather statement, Jun 22, 6:08 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
608 PM EDT Mon Jun 22 2020

GAZ123>126-144-145-222300-
Lee GA-Baker GA-Dougherty GA-Terrell GA-Mitchell GA-Calhoun GA-
608 PM EDT Mon Jun 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR DOUGHERTY...CENTRAL MITCHELL...
SOUTHWESTERN LEE...NORTHEASTERN BAKER...EASTERN CALHOUN AND
SOUTHEASTERN TERRELL COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 700 PM
EDT...

At 608 PM EDT, Doppler radar was tracking a strong thunderstorm near
Leary, or 9 miles east of Morgan, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Newton, Dawson, Leesburg, Albany, Putney, Baconton, Leary, East
Albany, Turner City, Marine Corps Logistics Base, Walker, Sasser,
Flint, Radium Springs, Forrester, Lockett Crossing, South Albany,
Southwest Ga Regional A/P, Palmyra and Holt.

LAT...LON 3120 8450 3178 8452 3182 8411 3130 8407
TIME...MOT...LOC 2208Z 245DEG 19KT 3152 8443

42-DVD
Local storm report, Jun 22, 6:36 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
636 PM EDT MON JUN 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     1 NNW APALACHICOLA AIRP 29.73N 85.03W
06/22/2020  M48 MPH          FRANKLIN           FL   ASOS

            ASOS STATION KAAF APALACHICOLA RECORDED A
            WIND GUST OF 48 MPH.

&&

JLF
Local storm report, Jun 22, 6:38 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
638 PM EDT MON JUN 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND GST     1 NE PORT SAINT JOE     29.81N 85.29W
06/22/2020  M42 MPH          GULF               FL   MESONET

            MESONET STATION 0571W 0.5 NE PORT SAINT JOE
            (WEATHERSTEM) GUSTED TO 42 MPH.

&&

JLF
Special weather statement, Jun 22, 6:43 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
643 PM EDT Mon Jun 22 2020

FLZ017-018-222330-
Inland Jefferson FL-Leon FL-
643 PM EDT Mon Jun 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND
NORTHEASTERN LEON COUNTIES UNTIL 730 PM EDT...

At 643 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tallahassee, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Tallahassee, Florida State University, Florida A And M, Tallahassee
Comm College, Doak Campbell Stadium, Alma, Gaither Community Center,
Tallahassee Memorial Hosp, Miccosukee, Tallahassee Mall, Governors
Square Mall, Lake Miccosukee, Levy Park, Indian Head Acres, Chaires
Crossroads, Festus, Baum, Orchard Pond, Lois and Maclay State
Gardens.

LAT...LON 3041 8436 3059 8434 3067 8396 3067 8390
      3035 8388
TIME...MOT...LOC 2243Z 269DEG 19KT 3048 8427

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:50 PM EDTSpecial Marine WarningTAE85 min
Jun 22, 4:54 PM EDTSpecial Marine WarningTAE96 min
Jun 22, 5:07 PM EDTSpecial Weather StatementTAEBay23 min
Jun 22, 5:10 PM EDTSpecial Weather StatementTAEWashington35 min
Jun 22, 5:27 PM EDTSpecial Weather StatementTAEBay, Calhoun, Gulf, Jackson48 min
Jun 22, 5:35 PM EDTSpecial Marine WarningTAE115 min
Jun 22, 6:03 PM EDTSpecial Weather StatementTAEFranklin, Gulf57 min
Jun 22, 6:07 PM EDTSpecial Weather StatementTAELeon38 min
Jun 22, 6:43 PM EDTSpecial Weather StatementTAEJefferson, Leon47 min
Jun 22, 7:19 PM EDTSpecial Marine WarningTAE116 min

Nearby

Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.